Alert archive / Connecticut / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 8, NWS New York, NY

June 9, 2011Greater Bridgeport Planning Region, Naugatuck Valley Planning Region, Connecticut

NWS New York, NY issued this severe thunderstorm warning at Jun 9, 2011, 1:44 AM EDT for Greater Bridgeport Planning Region, Naugatuck Valley Planning Region, Connecticut. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 9, 2011, 1:44 AM EDT (05:44 UTC)
Expired
Jun 9, 2011, 2:30 AM EDT
In force
46 min
Issued by
NWS New York, NY
Area
Storm-based polygon

Counties Greater Bridgeport Planning Region, CT, Naugatuck Valley Planning Region, CT

The radar

The Brookhaven radar (KOKX), 85 km from the middle of the area, began a volume at 05:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 5.7 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2011-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1843 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2011-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 129 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1843 J/kg
Mixed-layer CIN
-175 J/kg
Mixed-layer LCL
1569 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
129 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

709 
WUUS51 KOKX 090544
SVROKX
CTC001-009-090630-
/O.NEW.KOKX.SV.W.0008.110609T0544Z-110609T0630Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
144 AM EDT THU JUN 9 2011

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN NEW HAVEN COUNTY IN SOUTHERN CONNECTICUT...
  FAIRFIELD COUNTY IN SOUTHERN CONNECTICUT...

* UNTIL 230 AM EDT...

* AT 143 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  SHERMAN...AND MOVING SOUTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SHERMAN BY 150 AM...
  SOUTHBURY BY 215 AM...
  NAUGATUCK AND 8 MILES SOUTHWEST OF WATERBURY BY 225 AM...
  BEACON FALLS...SEYMOUR...8 MILES NORTH OF DERBY AND 9 MILES
  NORTHWEST OF HAMDEN BY 230 AM...

LAT...LON 4165 7349 4164 7349 4151 7344 4152 7339
      4148 7334 4151 7333 4152 7317 4156 7316
      4158 7309 4148 7280 4126 7295 4151 7354
      4166 7352 4167 7352
TIME...MOT...LOC 0544Z 297DEG 32KT 4162 7353

$$

JC
1 follow-up statement
323 
WWUS51 KOKX 090627
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
227 AM EDT THU JUN 9 2011

CTC001-009-090637-
/O.EXP.KOKX.SV.W.0008.000000T0000Z-110609T0630Z/
FAIRFIELD CT-NEW HAVEN CT-
227 AM EDT THU JUN 9 2011

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN NEW HAVEN AND
FAIRFIELD COUNTIES WILL EXPIRE AT 230 AM EDT...

LAT...LON 4165 7349 4164 7349 4151 7344 4152 7339
      4148 7334 4151 7333 4152 7317 4156 7316
      4158 7309 4148 7280 4126 7295 4151 7354
      4166 7352 4167 7352
TIME...MOT...LOC 0627Z 297DEG 32KT 4145 7308

$$

JC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 12:30 AM EDT, 1 hour 14 minutes earlier.

Area forecast discussion, Jun 9, 12:30 AM EDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1230 AM EDT THU JUN 9 2011

.SYNOPSIS...
HIGH PRESSURE REMAINS IN CONTROL OF THE WEATHER THROUGH THURSDAY. A
COLD FRONT MOVES THROUGH LATE THURSDAY NIGHT INTO EARLY FRIDAY
MORNING. THE FRONT WILL STALL JUST SOUTH OF THE REGION FRIDAY
INTO FRIDAY EVENING AS HIGH PRESSURE PASSES TO THE NORTH...THEN
SLOWLY RETURN AS A WARM FRONT LATE FRIDAY NIGHT INTO SATURDAY
NIGHT. THE FRONT WILL LIFT NORTH OF THE AREA ON SUNDAY...FOLLOWED
BY AN APPROACHING COLD FRONT SUNDAY AFTERNOON. THE FRONT WILL PASS
THROUGH SUNDAY NIGHT...FOLLOWED BY HIGH PRESSURE MONDAY THROUGH
WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
MCS OVER UPSTATE NY...GENERALLY IN THE ALBANY AREA...CONTINUES TO
STRENGTHEN AND TRACK SE. BASED ON LATEST TRACK...CT COULD BE IN
FOR ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS BEFORE DAYBREAK.
WILL GO AHEAD AND UPDATE THE FORECAST TO INCLUDE ANOTHER CHANCE
FOR SHOWERS AND THUNDERSTORMS STARTING IN THE NEXT COUPLE OF HOURS
AND ENDING SHORTLY AFTER DAYBREAK.

OTHERWISE...MUGGY AND VERY WARM OVERNIGHT...WITH TEMPS GENERALLY
IN THE 70S AND DEWPOINTS WELL INTO THE 60S TO AROUND 70. LOW TEMPS
LIKELY ONLY BOTTOMING OUT IN THE UPPER 70S ACROSS NYC/NJ
METRO...WITH HEAT INDICES POSSIBLY NOT FALLING BELOW 80 IN THE
URBAN CENTERS.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM FRIDAY/...
ANOTHER HOT DAY ON THURSDAY. 850 HPA TEMPS WILL COOL PERHAPS BY A
DEGREE OR SO...BUT WITH MORE WESTERLY DOWNSLOPE COMPONENT TO FLOW
AND DEEPER MIXING WOULD EXPECT TEMPS TO TOP OUT A DEGREE OR TWO
HIGHER ACROSS INTERIOR. SEVERAL DEGREES WARMER ACROSS COASTAL
AREAS WITH SEA BREEZE LIKELY SUPPRESSED FURTHER SOUTH AND UNTIL
LATE IN THE AFTERNOON VERSUS TODAY. GENERALLY MID TO UPPER 90S
ACROSS MOST OF THE REGION...EXCEPT A BIT COOLER COASTAL SE CONN
AND SOUTH FORK OF LI WITH WSW FLOW OFF THE WATER. HEAT INDEX
VALUES EXPECTED TO TOP OUT IN THE UPPER 90S TO 100 DEGREES AGAIN
ACROSS NYC METRO AND NE NJ...SO WILL CONTINUE ADVISORY FOR
TOMORROW. IN ADDITION TO SIMPLIFY HEADLINES AND ACCOUNT FOR HEAT
INDEX VALUES IN THE 80S ACROSS THE NY/NJ METRO URBAN CENTER MOST
OF TONIGHT WILL BRIDGE OVERNIGHT GAP FROM THIS AFTERNOON TO
TOMORROW AFTERNOON WITH HEAT ADVISORY.

IN TERMS OF CONVECTION...MODERATE TO LOCALLY HIGH INSTABILITY
EXPECTED TO DEVELOP BY AFTERNOON...BUT QUESTION WILL BE TRIGGER.
BETTER SYNOPTIC SCALE FORCING FOR ORGANIZED CONVECTION LOOKS TO BE
ACROSS CENTRAL AND NORTHERN NEW ENGLAND WITH APPROACHING UPPER LEVEL
JET STREAK THURS AFTERNOON/EVENING. BEST CHANCES FOR CONVECTION FORM
MID AFTERNOON ON WOULD BE ACROSS FAR NORTHERN ZONES OFF ANY OUTFLOW
BOUNDARIES FROM NORTHERN CONVECTION OR MAINTENANCE OF ORGANIZED
BOWS/CONVECTIVE SEGMENTS. THEN CHANCES FOR ENTIRE CWA IN THE EVENING
AS CONVECTION TRANSLATES ALONG THE COLD FRONT. WILL CONTINUE WITH
ONLY CHANCE DEVELOPMENT DUE TO TRIGGER UNCERTAINTY. ANY STORMS THAT
DEVELOP HAVE THE POTENTIAL TO BE STRONG TO SEVERE STORMS WITH HIGH
CAPE VALUES DESPITE ONLY MARGINAL SHEAR VALUES IN THE LATE
AFTERNOON/EARLY EVENING. WINDS WOULD BE MAIN THREAT WITH STRONGEST
STORMS...BUT CANT RULE OUT LARGE HAIL WITH ANY DISCRETE SUPERCELL DUE
TO AMOUNT OF CAPE. GRADUALLY DIMINISHING STRENGTH
EXPECTED THROUGH THE LATE EVENING AS THE FRONT PUSHES SE AND DAYTIME
INSTABILITY WANES. WILL CONTINUE TO ADDRESS IN HWO.

SOME UNCERTAINTY ON HOW FAR SOUTH THE COLD FRONT PUSHES THURSDAY
NIGHT...WITH UNCERTAINTY BASED ON MODELS HANDLING OF DIGGING
TROUGHING OVER QUEBEC. IN GENERAL LOOKING FOR NORTHERLY FLOW AND
GRADUAL COLD/DRY AIR ADVECTION. TEMPS SHOULD STILL BE ABOVE NORMAL
GENERALLY 60S INTERIOR...AND 70S CITY/COAST.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
DIFFICULT FORECAST FROM THE START AS SFC COLD FRONT SETTLES JUST
SOUTH OF THE REGION. NAM PUSHES THE FRONT CLEANLY THROUGH...WITH DRY
CONDITIONS FOR FRI AND MOST OF SAT VIA ITS STRONGER UPPER TROUGH
OVER QUEBEC/LABRADOR AND ASSOCIATED MID LEVEL CONFLUENCE/SFC HIGH
PRESSURE TO ITS REAR OVER WRN QUEBEC/EASTERN ONTARIO. OTHER MODELS
SUGGEST THE SFC FRONT WILL BE TO THE SOUTH BUT THAT THE H8 FRONT
WILL STILL BE NEARBY...WITH THE GFS ALSO DEPICTING A GOOD DEAL OF
MID LEVEL MOISTURE STREAMING ACROSS FROM THE WEST IN ZONAL FLOW
ALOFT...ALONG WITH A MID LEVEL VORT MAX TO ENHANCE LIFT AND PRODUCE
CLOUDS/PRECIP. ECMWF/SREF MEAN ARE IN BETWEEN THESE TWO EXTREMES.
GIVEN THE ABOVE DIFFERENCES/UNCERTAINTIES HAVE USED AN ENSEMBLE
BLEND OF ALL OF THE ABOVE GUIDANCE...WITH SLIGHT CHANCE POP FOR FRI
MORNING AND THEN A BETTER CHANCE FOR MOST OF THE CWA FRI
AFTERNOON/EVENING.

THE HIGH TO THE NORTH WILL SLIDE E INTO NORTHERN NEW ENGLAND AND THE
CANADIAN MARITIMES ON SAT...WITH WEAK UPPER RIDGING MOVING ACROSS
THE LOCAL REGION. MEANWHILE THE COLD FRONT WILL TURN AROUND AND
SLOWLY APPROACH AS A WARM FRONT FROM THE SOUTH AND WEST...AS
ASSOCIATED LOW PRESSURE MOVES INTO THE UPPER GREAT LAKES REGION.
WILL BE CONTINUING WITH A BLENDED ENSEMBLE FORECAST AND KEEPING
CLOUDS AROUND FOR SAT...WITH LOW CHANCE POP CLOSER TO THE WARM FRONT
FOR NYC METRO AND THE LOWER HUDSON VALLEY...AND SLIGHT CHANCE
FARTHER NORTH/EAST.

BEST CHANCES FOR PRECIP WILL COME SAT NIGHT INTO SUNDAY...FIRST WITH
THE APPROACH OF THE WARM FRONT SAT NIGHT...THEN SUNDAY INTO SUNDAY
EVENING AS THE WARM FRONT JUMPS N OF THE REGION AND A COLD FRONT
APPROACHES AND MOVES SLOWLY ACROSS. HIGH PRESSURE SHOULD RETURN FOR
MON INTO AT LEAST WED MORNING...THEN SOME FORECAST UNCERTAINTY
CREEPS IN TOWARD THE END OF THE PERIOD AS DOWNSTREAM FLOW BECOMES
BLOCKED VIA A CLOSED LOW IN/NEAR THE CANADIAN MARITIMES...BUT WITH
SOME ENERGY UNDERCUTTING A WEAK REX BLOCK OVER SOUTHERN CANADA AND
BRINGING A WEAK FRONTAL SYSTEM TOWARD THE REGION. OFFICIAL FORECAST
IS DRY FOR NOW...BUT LATEST ECMWF IS A LITTLE QUICKER TO BRING THIS
SYSTEM CLOSER TO THE AREA ON WED.

TEMPS DURING THIS PERIOD SHOULD BE CLOSER TO AVERAGE.

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
HIGH PRESSURE WILL REMAIN ALONG THE SOUTHEAST COAST. A PRE FRONTAL
TROUGH WILL SET UP IN THE REGION LATE IN THE MORNING WITH A COLD
FRONT MOVING INTO THE AREA TOWARD THE END OF THE FORECAST
PERIOD...00Z FRIDAY.

CONVECTION MOVING THROUGH SOUTHEASTERN CONNECTICUT WILL EXIT THE
AREA BY 04Z. A GUST FRONT WELL AHEAD OF THE STORMS WAS PRODUCING
WIND GUSTS UP TO 30 KT WHICH WILL MOVE THROUGH KISP BY 03Z.

MAINLY VFR EARLY...THEN A CHANCE OF MVFR FOG AND HAZE DEVELOPING
AFTER 05Z. CONDITIONS IMPROVE EARLY THURSDAY MORNING.

WINDS GENERALLY LIGHT FROM THE WEST TO SOUTHWEST OVERNIGHT...THEN
INCREASING AND BECOMING GUSTY...ESPECIALLY INLAND...AS A TROUGH
DEVELOPS AND A COLD FRONT APPROACHES LATE IN THE PERIOD.
CONVECTION POSSIBLE WITH THE TROUGH AND COLD FRONT LATE IN THE
AFTERNOON. DEPENDING ON HOW QUICKLY THE FRONT MOVES INTO THE
TERMINALS WINDS COULD BECOME MORE WEST TO NORTHWEST...290 TO
310...TOWARD 00Z FRIDAY.

OUTLOOK FOR 00Z FRIDAY THROUGH MONDAY...
THU NIGHT - SUN...PERIODS OF SUB-VFR POSSIBLE IN SHOWERS/TSTMS.
MON...VFR. GUSTY NW WINDS PSBL.

&&

.MARINE...
SUB SCA CONDS EXPECTED TROUGH THURSDAY NIGHT. AT BEST NEARSHORE
GUSTS INTO THE LOWER 20 KT RANGE POSSIBLE ACROSS NY HARBOR AND SOUTH
SHORE BAYS THURS AFTERNOON.

NEAR-SCA CONDITIONS ARE POSSIBLE SAT INTO SAT NIGHT AS E-SE FLOW
INCREASES BETWEEN HIGH PRESSURE TO THE NORTHEAST...AND A SLOWLY
APPROACHING WARM FRONT FROM THE SOUTH/WEST. OTHERWISE...QUIET
CONDITIONS EXPECTED OUTSIDE OF ANY CONVECTION SAT NIGHT INTO SUNDAY
NIGHT.

&&

.HYDROLOGY...
LOCALIZED HEAVY RAINFALL WITH ANY STRONG TO SEVERE THUNDERSTORMS
TOMORROW...WITH RAINFALL RATES IN EXCESS OF 1 INCH PER HOUR.

SLOW MOVING FRONTAL SYSTEM SAT NIGHT INTO SUNDAY NIGHT WILL MOST
LIKELY BRING AREAL QPF OF 1/4 TO 1/2 INCH. LOCALLY HIGHER AMOUNTS
ARE POSSIBLE WITH ANY HEAVIER CONVECTION.

&&

.CLIMATE...
RECORD HIGHS FOR REST OF TODAY...

LOCATION....RECORD....YEAR...
KEWR..........98......2011...
KBDR..........93......1999*..
KNYC..........95......1933...
KJFK..........96......1999...
KISP..........95......1999...

RECORD HIGHS FOR THU...

LOCATION....RECORD....YEAR........FORECAST.........HEAT INDEX.....
KEWR..........99......2008*........100................101.........
KBDR..........97......2008..........94.................94.........
KNYC..........97......1933..........97.................98.........
KLGA..........99......2008..........99.................99.........
KJFK..........96......1984..........95.................96.........
KISP..........95......2008..........95.................95.........

*IN PREVIOUS YEARS AS WELL

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NYZ072>075-176-
     178.
NJ...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NJZ004-006-
     103>108.
MARINE...NONE.

&&

SYNOPSIS...NV
NEAR TERM...MAS/MPS/NV
SHORT TERM...NV
LONG TERM...GOODMAN
AVIATION...MET
MARINE...GOODMAN/NV
HYDROLOGY...GOODMAN/NV
CLIMATE...
Hazardous weather outlook, Jun 8, 10:53 PM EDT, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
1053 PM EDT WED JUN 8 2011

NYZ072>075-176-178-100300-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-
NORTHERN QUEENS-SOUTHERN QUEENS-
1053 PM EDT WED JUN 8 2011

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

THERE IS ALSO A SLIGHT RISK FOR SEVERE WEATHER THURSDAY EVENING.
STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THURSDAY EVENING.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NJZ004-006-105>108-100300-
EASTERN PASSAIC-HUDSON-WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-
EASTERN UNION-
1053 PM EDT WED JUN 8 2011

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

THERE IS ALSO A SLIGHT RISK FOR SEVERE WEATHER THURSDAY EVENING.
STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THURSDAY EVENING.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ078>081-177-179-100300-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-NORTHERN NASSAU-SOUTHERN NASSAU-
1053 PM EDT WED JUN 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A SLIGHT RISK FOR SEVERE WEATHER THURSDAY EVENING.
STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THURSDAY EVENING.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-100300-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1053 PM EDT WED JUN 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A SLIGHT RISK FOR SEVERE WEATHER THURSDAY EVENING.
STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THURSDAY EVENING.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005>012-NJZ002-NYZ067>071-100300-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-ORANGE-PUTNAM-
ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
1053 PM EDT WED JUN 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A SLIGHT RISK FOR SEVERE WEATHER THURSDAY AFTERNOON AND
EVENING. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THURSDAY AFTERNOON AND EVENING.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NJZ103-104-100300-
WESTERN BERGEN-EASTERN BERGEN-
1053 PM EDT WED JUN 8 2011

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

THERE IS A SLIGHT RISK FOR SEVERE WEATHER THURSDAY AFTERNOON AND
EVENING. NIGHT. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THURSDAY AFTERNOON AND EVENING.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Jun 8, 9:22 PM EDT, 4 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
922 PM EDT WED JUN 8 2011

CTZ005>012-NYZ068-090215-
NORTHERN FAIRFIELD-NORTHERN MIDDLESEX-NORTHERN NEW HAVEN-NORTHERN NEW
LONDON-PUTNAM-SOUTHERN FAIRFIELD-SOUTHERN MIDDLESEX-SOUTHERN NEW
HAVEN-SOUTHERN NEW LONDON-
922 PM EDT WED JUN 8 2011

...GUSTY WINDS IN ADVANCE OF STRONG THUNDERSTORMS WILL IMPACT ALL OF
SOUTHERN CONNECTICUT AND PUTNAM COUNTY IN SOUTHEAST NEW YORK...

AT 918 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A GUST FRONT IN ADVANCE OF STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM MANCHESTER TO TERRYVILLE TO RED OAKS MILL...OR ALONG
A LINE EXTENDING FROM MANCHESTER TO WOLCOTT TO POUGHKEEPSIE...AND
MOVING SOUTHEAST AT 45 MPH.

WINDS UP TO 40 MPH ARE EXPECTED.

LAT...LON 4124 7253 4124 7287 4129 7291 4115 7310
      4114 7323 4151 7376 4153 7354 4167 7350
      4151 7344 4148 7334 4152 7317 4165 7298
      4157 7294 4156 7285 4163 7269 4165 7251
      4159 7246 4160 7234 4169 7227 4134 7183

GOODMAN
Local storm report, Jun 8, 10:17 PM EDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1017 PM EDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     TSTM WND DMG     MIDDLETOWN              41.55N  72.65W
06/08/2011                   MIDDLESEX          CT   LAW ENFORCEMENT

            TWO TREES DOWN ON RANDOLPH ROAD. TIME ESITMATED.

&&

DS
Local storm report, Jun 8, 10:31 PM EDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1031 PM EDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 PM     HAIL             MIDDLETOWN              41.55N  72.65W
06/08/2011  E0.88 INCH       MIDDLESEX          CT   TRAINED SPOTTER

            NICKEL-SIZED HAIL REPORTED FOR ABOUT TWO MINUTES

&&

DS
Special weather statement, Jun 8, 10:34 PM EDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1034 PM EDT WED JUN 8 2011

CTZ011-012-NYZ079-081-090315-
NORTHEAST SUFFOLK-SOUTHEAST SUFFOLK-SOUTHERN MIDDLESEX-SOUTHERN NEW
LONDON-
1034 PM EDT WED JUN 8 2011

...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN MIDDLESEX...SOUTHERN
NEW LONDON AND EASTERN SUFFOLK COUNTIES...

AT 1029 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF
CLINTON TO OLD SAYBROOK TO NEW LONDON TO GROTON...AND MOVING EAST AT
35 MPH.

THESE STORMS WILL BE...
  NEAR GREENPORT BY 1050 PM.
  NEAR PLUM ISLAND BY 1055 PM.
  NEAR GARDNER'S ISLAND BY 1115 PM.

WINDS UP TO 40 MPH ARE EXPECTED BOTH PRECEDING AND ACCOMPANYING
THESE STORMS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4097 7208 4088 7235 4102 7256 4119 7219
      4119 7215 4113 7233 4105 7226 4106 7211
      4112 7213 4112 7212 4106 7208 4103 7214
      4103 7203 4109 7192 4126 7205 4130 7193
      4129 7192 4125 7198 4107 7185

GOODMAN
Local storm report, Jun 8, 10:59 PM EDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
1059 PM EDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 PM     HAIL             MIDDLETOWN              41.55N  72.65W
06/08/2011  E0.88 INCH       MIDDLESEX          CT   TRAINED SPOTTER

            HAIL TO THE SIZE OF NICKELS REPORTED FOR ABOUT TWO
            MINUTES

1000 PM     TSTM WND DMG     MIDDLETOWN              41.55N  72.65W
06/08/2011                   MIDDLESEX          CT   LAW ENFORCEMENT

            TWO TREES DOWN ON RANDOLPH ROAD. TIME ESITMATED.

&&

DS
Special weather statement, Jun 9, 1:35 AM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
135 AM EDT THU JUN 9 2011

CTZ005>008-010>012-NYZ068-090615-
NORTHERN FAIRFIELD-NORTHERN MIDDLESEX-NORTHERN NEW HAVEN-NORTHERN NEW
LONDON-PUTNAM-SOUTHERN MIDDLESEX-SOUTHERN NEW HAVEN-SOUTHERN NEW
LONDON-
135 AM EDT THU JUN 9 2011

...STRONG THUNDERSTORMS WILL IMPACT FAIRFIELD...MIDDLESEX...NEW
HAVEN...NEW LONDON AND PUTNAM COUNTIES...

AT 130 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ASHFORD TO
GLASTONBURY TO BRISTOL TO 5 MILES EAST OF NEW MILFORD TO MYERS
CORNER...OR ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF
MANSFIELD TO 7 MILES SOUTH OF MANCHESTER TO BRISTOL TO NEW MILFORD TO
7 MILES SOUTHEAST OF POUGHKEEPSIE...AND MOVING SOUTHEAST AT 40 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HAIL UP TO NICKEL SIZE...AND
GUSTY WINDS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS IN ADDITION
TO HEAVY RAIN WHICH COULD CAUSE PONDING OF WATER ON ROADWAYS...AND
MINOR FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4146 7180 4133 7232 4125 7332 4151 7377
      4153 7354 4167 7352 4151 7344 4148 7334
      4152 7317 4165 7298 4157 7294 4156 7287
      4163 7269 4165 7251 4159 7246 4160 7234
      4172 7224 4166 7215 4165 7180 4149 7179

JC

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 9:22 PM EDTSpecial Weather StatementOKX53 min
Jun 8, 9:33 PM EDTSevere Thunderstorm WarningOKXLower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region57 min
Jun 9, 1:35 AM EDTSpecial Weather StatementOKX40 min
Jun 9, 2:16 AM EDTSpecial Weather StatementOKX29 min
Jun 9, 9:38 AM EDTSpecial Weather StatementOKX67 min
Jun 9, 10:31 AM EDTSpecial Weather StatementOKX1 min
Jun 9, 4:18 PM EDTSevere Thunderstorm WarningOKXGreater Bridgeport Planning Region, Naugatuck Valley Planning Region57 min
Jun 9, 4:55 PM EDTSevere Thunderstorm WarningOKXGreater Bridgeport Planning Region, Naugatuck Valley Planning Region68 min
Jun 9, 5:09 PM EDTSevere Thunderstorm WarningOKXGreater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region71 min
Jun 9, 5:22 PM EDTSevere Thunderstorm WarningOKXGreater Bridgeport Planning Region53 min

Nearby

Severe Thunderstorm Warnings in Connecticut, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.